Taiwanese Journal of Mathematics

An Approach to $\epsilon$-duality Theorems for Nonconvex Semi-infinite Multiobjective Optimization Problems

Do Sang Kim and Ta Quang Son

Full-text: Open access


Using a scheme for solving multiobjective optimization problems via a system of corresponding scalar problems, approximate optimality conditions for a nonconvex semi-infinite multiobjective optimization problem are established. As a new approach, the scheme is developed to study the approximate duality theorems of the problem via a pair of primal-dual scalar problems. Several $\epsilon$-duality theorems are given. Furthermore, the existence theorem for almost quasi weakly $\epsilon$-Pareto solutions of the primal problem, and the existence theorem for quasi weakly $\epsilon$-Pareto solutions of the dual problem are established without any constraint qualification.

Article information

Taiwanese J. Math., Volume 22, Number 5 (2018), 1261-1287.

Received: 29 November 2017
Revised: 23 May 2018
Accepted: 3 June 2018
First available in Project Euclid: 12 July 2018

Permanent link to this document

Digital Object Identifier

Mathematical Reviews number (MathSciNet)

Zentralblatt MATH identifier

Primary: 90C26: Nonconvex programming, global optimization 49N15: Duality theory 90C46: Optimality conditions, duality [See also 49N15]

generalized KKT condition up to $\epsilon$ almost quasi $\epsilon$-Pareto solution almost quasi weakly $\epsilon$-Pareto solution Wolfe duality


Kim, Do Sang; Son, Ta Quang. An Approach to $\epsilon$-duality Theorems for Nonconvex Semi-infinite Multiobjective Optimization Problems. Taiwanese J. Math. 22 (2018), no. 5, 1261--1287. doi:10.11650/tjm/180603. https://projecteuclid.org/euclid.twjm/1531382431

Export citation


  • M. Beldiman, E. Panaitescu and L. Dogaru, Approximate quasi efficient solutions in multiobjective optimization, Bull. Math. Soc. Sci. Math. Roumanie (N.S.) 51 (2008), no. 2, 109–121.
  • R. I. Boţ, S.-M. Grad and G. Wanka, Duality in Vector Optimization, Vector Optimization, Springer-Verlag, Berlin, 2009.
  • E. Carrizosa, E. Conde, M. Muñoz-Márquez and J. Puerto, Planar point-objective location problems with nonconvex constraints: a geometrical construction, J. Global Optim. 6 (1995), no. 1, 77–86.
  • S. Chandra, J. Dutta and C. S. Lalitha, Regularity conditions and optimality in vector optimization, Numer. Funct. Anal. Optim. 25 (2004), no. 5-6, 479–501.
  • V. Chankong and Y. Y. Haimes, Multiobjective Decision Making: Theory and Methodology, North-Holland Series in System Science and Engineering 8, North-Holland, New York, 1983.
  • T. D. Chuong, Nondifferentiable fractional semi-infinite multiobjective optimization problems, Oper. Res. Lett. 44 (2016), no. 2, 260–266.
  • T. D. Chuong and D. S. Kim, Nonsmooth semi-infinite multiobjective optimization problems, J. Optim. Theory Appl. 160 (2014), no. 3, 748–762.
  • ––––, Approximate solutions of multiobjective optimization problems, Positivity 20 (2016), no. 1, 187–207.
  • F. H. Clarke, Optimization and Nonsmooth Analysis, Canadian Mathematical Society Series of Monographs and Advanced Texts, A Wiley-Interscience, John Wiley & Sons, New York, 1983.
  • F. H. Clarke, Y. S. Ledyaev, R. J. Stern and P. R. Wolenski, Nonsmooth Analysis and Control Theory, Graduate Texts in Mathematics 178, Spinger-Verlag, Berlin, 1998.
  • J. Dutta, Necessary optimality conditions and saddle points for approximate optimization in Banach spaces, TOP 13 (2005), no. 1, 127–143.
  • M. Ehrgott, Multicriteria Optimization, Second edition, Springer-Verlag, Berlin, 2005.
  • G. Eichfelder, Adaptive Scalarization Methods in Multiobjective Optimization, Vector Optimization, Springer-Verlag, Berlin, 2008.
  • A. Engau and M. M. Wiecek, Exact generation of epsilon-efficient solutions in multiple objective programming, OR Spectrum 29 (2007), no. 2, 335–350.
  • ––––, Cone characterizations of approximate solutions in real vector optimization, J. Optim. Theory Appl. 134 (2007), no. 3, 499–513.
  • G. Giorgi, A. Guerraggio and J. Thierfelder, Mathematics of Optimization: Smooth and Nonsmooth Case, Elsevier Science B.V., Amsterdam, 2004.
  • M. A. Goberna and M. A. López, Linear Semi-infinite Optimization, Wiley Series in Mathematical Methods in Practice 2, John Wiley & Sons, Chichester, 1998.
  • M. G. Govil and A. Mehra, $\epsilon$-optimality for multiobjective programming on a Banach space, European J. Oper. Res. 157 (2004), no. 1, 106–112.
  • P. Gupta, S. Shiraishi and K. Yokoyama, $\epsilon$-optimality without constraint qualification for multiobjective fractional program, J. Nonlinear Convex Anal. 6 (2005), no. 2, 347–357.
  • C. Gutiérrez, B. Jiménez and V. Novo, On approximate solutions in vector optimization problems via scalarization, Comput. Optim. Appl. 35 (2006), no. 3, 305–324.
  • ––––, Optimality conditions for metrically consistent approximate solutions in vector optimization, J. Optim. Theory Appl. 133 (2007), no. 1, 49–64.
  • A. Hamel, An $\epsilon$-Lagrange multiplier rule for a mathematical programming problem on Banach spaces, Optimization 49 (2001), no. 1-2, 137–149.
  • J.-B. Hiriart-Urruty, New concepts in nondifferentiable programming, Bull. Soc. Math. France, Mém. 60 (1979), 57–85.
  • J. Jahn, Scalarization in vector optimization, Math. Programming 29 (1984), no. 2, 203–218.
  • ––––, Vector Optimization: Theory, Applications, and Extensions, Second edition, Springer, 2011.
  • K. Klamroth, R. Lacour and D. Vanderpooten, On the representation of the search region in multi-objective optimization, European J. Oper. Res. 245 (2015), no. 3, 767–778.
  • K. Klamroth and J. Tind, Constrained optimization using multiple objective programming, J. Global Optim. 37 (2007), no. 3, 325–355.
  • K. O. Kortanek, Constructing a perfect duality in infinite programming, Appl. Math. Optim. 3 (1977), no. 4, 357–372.
  • X. F. Li, Constraint qualifications in nonsmooth multiobjective optimization, J. Optim. Theory Appl. 106 (2000), no. 2, 373–398.
  • J. C. Liu, $\epsilon$-duality theorem of nondifferentiable nonconvex multiobjective programming, J. Optim. Theory Appl. 69 (1991), no. 1, 153–167.
  • P. Loridan, Necessary conditions for $\varepsilon$-optimality: Optimality and stability in mathematical programming, Math. Programming Stud. 19 (1982), 140–152.
  • ––––, $\epsilon$-solutions in vector minimization problems, J. Optim. Theory Appl. 43 (1984), no. 2, 265–276.
  • D. T. Luc, Scalarization of vector optimization problems, J. Optim. Theory Appl. 55 (1987), no. 1, 85–102.
  • R. T. Marler and J. S. Arora, Survey of multi-objective optimization methods for engineering, Struct. Multidiscip. Optim. 26 (2004), no. 6, 369–395.
  • K. Miettinen, M. M. Mäkelä and K. Kaario, Experiments with classification-based scalarizing functions in interactive multiobjective optimization, European J. Oper. Res. 175 (2006), no. 2, 931–947.
  • G.-R. Piao, L. Jiao and D. S. Kim, Optimality conditions in nonconvex semi-infinite multiobjective optimization problems, J. Nonlinear Convex Anal. 17 (2016), no. 1, 167–175.
  • J.-J. Rückmann and A. Shapiro, Augmented Lagrangians in semi-infinite programming, Math. Program. 116 (2009), no. 1-2, 499–512.
  • T. Q. Son and D. S. Kim, $\varepsilon$-mixed type duality for nonconvex multiobjective programs with an infinite number of constraints, J. Global Optim. 57 (2013), no. 2, 447–465.
  • ––––, A new approach to characterize the solution set of a pseudoconvex programming problem, J. Comput. Appl. Math. 261 (2014), 333–340.
  • T. Q. Son, D. S. Kim and N. N. Tam, Weak stability and strong duality of a class of nonconvex infinite programs via augmented Lagrangian, J. Global Optim. 53 (2012), no. 2, 165–184.
  • T. Q. Son, J. J. Strodiot and V. H. Nguyen, $\epsilon$-optimality and $\epsilon$-Lagrangian duality for a nonconvex programming problem with an infinite number of constraints, J. Optim. Theory Appl. 141 (2009), no. 2, 389–409.